Alert archive / Wyoming / High Wind Watches in 2015
High Wind Watch 13, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Oct 9, 2015, 1:33 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Oct 11, 2015, 4:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 9, 2015, 1:33 PM MDT (19:33 UTC)
- In effect from
- Oct 11, 2015, 4:00 AM MDT
- Expired
- Oct 10, 2015, 8:14 PM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399 WWUS75 KRIW 091933 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 133 PM MDT FRI OCT 9 2015 ...HIGH WINDS POSSIBLE SUNDAY AFTERNOON IN THE LANDER FOOTHILLS... .A STRONG COLD FRONT WILL PUSH EAST ACROSS THE LANDER FOOTHILLS SUNDAY AFTERNOON CREATING THE POSSIBILITY OF VERY STRONG WINDS. WYZ018-101200- /O.NEW.KRIW.HW.A.0013.151011T1800Z-151012T0100Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 133 PM MDT FRI OCT 9 2015 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * TIMING...WEST WINDS WILL INCREASE QUICKLY LATE SUNDAY MORNING AND MAY BE STRONG TO VERY STRONG SUNDAY AFTERNOON CONTINUING UNTIL AROUND SUNSET. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG HIGHWAY 287. RESIDENTS SHOULD ALSO SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SKRBAC
5 follow-up statements
859 WWUS75 KRIW 100512 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1112 PM MDT FRI OCT 9 2015 ...HIGH WINDS POSSIBLE SUNDAY AFTERNOON IN THE LANDER FOOTHILLS...GREEN MOUNTAINS...AS WELL AS THE RATTLESNAKE MOUNTAIN RANGE... .A STRONG WEST RIDGE TOP LEVEL WINDS EARLY SUNDAY FOLLOWED BY THE PASSAGE OF A COLD FRONT BY MID DAY WILL CREATE THE POSSIBILITY OF VERY STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING. WYZ019-102200- /O.EXB.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1112 PM MDT FRI OCT 9 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * TIMING...WEST WINDS WILL INCREASE QUICKLY SUNDAY MORNING AND MAY BE STRONG TO VERY STRONG SUNDAY AFTERNOON CONTINUING UNTIL AROUND SUNSET. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG HIGHWAYS 287 AND 789. RESIDENTS SHOULD ALSO SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ018-102200- /O.EXT.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1112 PM MDT FRI OCT 9 2015 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... * TIMING...WEST WINDS WILL INCREASE QUICKLY EARLY SUNDAY MORNING AND MAY BE STRONG TO VERY STRONG BY SUN UP SUNDAY...CONTINUING UNTIL AROUND SUNSET. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG HIGHWAY 287. RESIDENTS SHOULD ALSO SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
482 WWUS75 KRIW 100725 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 125 AM MDT SAT OCT 10 2015 ...HIGH WINDS POSSIBLE SUNDAY AFTERNOON IN THE LANDER FOOTHILLS... GREEN MOUNTAINS...AS WELL AS THE RATTLESNAKE MOUNTAIN RANGE... .A STRONG WESTERLY RIDGE TOP WINDS EARLY SUNDAY FOLLOWED BY THE PASSAGE OF A COLD FRONT BY MID DAY WILL CREATE THE POSSIBILITY OF VERY STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING. WYZ018-019-102200- /O.CON.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/ LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITIES OF...LANDER...JEFFREY CITY 125 AM MDT SAT OCT 10 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE QUICKLY SUNDAY MORNING IN THE LANDER FOOTHILLS...THEN ADJACENT AREAS TOT HE EAST LATER IN THE MORNING...BECOMING STRONG TO VERY STRONG UNTIL AROUND SUNSET. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG HIGHWAYS 287 AND 789. RESIDENTS SHOULD ALSO SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
599 WWUS75 KRIW 101925 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 125 PM MDT SAT OCT 10 2015 ...HIGH WINDS POSSIBLE SUNDAY AFTERNOON IN THE LANDER FOOTHILLS... GREEN MOUNTAINS...AS WELL AS THE RATTLESNAKE MOUNTAIN RANGE... .A STRONG WESTERLY RIDGE TOP WINDS EARLY SUNDAY FOLLOWED BY THE PASSAGE OF A COLD FRONT BY MID DAY WILL CREATE THE POSSIBILITY OF VERY STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING. WYZ018-019-111000- /O.CON.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/ LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITIES OF...LANDER...JEFFREY CITY 125 PM MDT SAT OCT 10 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... * TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE QUICKLY SUNDAY MORNING IN THE LANDER FOOTHILLS...THEN ADJACENT AREAS TOT HE EAST LATER IN THE MORNING...BECOMING STRONG TO VERY STRONG UNTIL AROUND SUNSET. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG HIGHWAYS 287 AND 789. RESIDENTS SHOULD ALSO SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
715 WWUS75 KRIW 101925 CCA NPWRIW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 125 PM MDT SAT OCT 10 2015 ...HIGH WINDS POSSIBLE SUNDAY AFTERNOON IN THE LANDER FOOTHILLS... GREEN MOUNTAINS...AS WELL AS THE RATTLESNAKE MOUNTAIN RANGE... .A STRONG WESTERLY RIDGE TOP WINDS EARLY SUNDAY FOLLOWED BY THE PASSAGE OF A COLD FRONT BY MID DAY WILL CREATE THE POSSIBILITY OF VERY STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING. WYZ018-019-111000- /O.COR.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/ LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITIES OF...LANDER...JEFFREY CITY 125 PM MDT SAT OCT 10 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... * TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE QUICKLY SUNDAY MORNING IN THE LANDER FOOTHILLS...THEN ADJACENT AREAS TO THE EAST LATER IN THE MORNING...BECOMING STRONG TO VERY STRONG UNTIL AROUND SUNSET. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG HIGHWAYS 287 AND 789. RESIDENTS SHOULD ALSO SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
261 WWUS75 KRIW 110214 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 814 PM MDT SAT OCT 10 2015 ...HIGH WINDS SUNDAY MORNING THROUGH THE AFTERNOON IN THE LANDER FOOTHILLS...LATE MORNING TO EARLY EVENING IN THE GREEN AND RATTLESNAKE MOUNTAIN RANGES... .A STRONG WESTERLY RIDGE TOP WINDS EARLY SUNDAY FOLLOWED BY THE PASSAGE OF A COLD FRONT BY MID DAY WILL CREATE THE POSSIBILITY OF VERY STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING. WYZ018-110900- /O.UPG.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/ /O.NEW.KRIW.HW.W.0011.151011T1000Z-151012T0100Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 814 PM MDT SAT OCT 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE EARLY SUNDAY MORNING IN THE LANDER FOOTHILLS...BECOMING STRONG TO VERY STRONG UNTIL AT LEAST EARLY AFTERNOON. * WINDS...WEST TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE FOOTHILLS AND ALONG OR NEAR HIGHWAY 287. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-110900- /O.UPG.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/ /O.NEW.KRIW.HW.W.0011.151011T1000Z-151012T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 814 PM MDT SAT OCT 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH SUNDAY MORNING...BECOMING STRONG TO VERY STRONG FROM MID DAY THROUGH SUNSET. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE FOOTHILLS...SOUTH PASS...AND ALONG OR NEAR HIGHWAYS 287...789 AND 28. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Oct 9, 11:16 AM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 9, 11:16 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE RIVERTON WY 1116 AM MDT FRI OCT 9 2015 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT WV IMAGERY SHOWING RIDGE WRN CONUS...FLAT TROF ERN CONUS...COL NRN MEXICO. DOWNSTREAM...WEAK UPR DISTURBANCE EXITING ERN/SERN WY INTO THE CNTRL PLAINS. UPSTREAM...ONE SW TROF HEADING THRU RIDGE TOP IN CANADA...ANOTHER JUST NOW ENTERING WRN PORTION OF RIDGE OFFSHORE WA/OR...AND YET ANOTHER MUCH STRONGER SW TROF STILL WELL OFFSHORE IN THE EPAC. SFC HAS GENERAL HIGH P OVR WY...WITH BACK DOOR FRONT INTO CO TO THE SOUTH...WITH WEAK TROF/FRONT TO THE N OVR NERN MT. PATCHY FOG POSSIBLE ACROSS PORTIONS OF ERN/SERN WY THIS MORNING...INCLUDING (MAYBE) PARTS OF ERN NATRONA COUNTY. OTHERWISE THE MOST SIGNIFICANT WX OF THE FCST PERIOD WILL HAVE VIRTUALLY NOTHING TO DO WITH PRECIP OR FOG...BUT EVERYTHING TO DO WITH WARM TEMPS (NEAR RECORDS BY SATURDAY)...INCREASED WIND...AND LOW RH VALUES OVR THE WEEKEND. FRI NIGHT THRU SAT MORNING THE WRN CONUS RIDGE BEGINS TO FLATTEN AS THE COL RETREATS WWD WITH THE RETREAT OF THE UPR LVL PAC HIGH AND THE THE APPROACH OF THE STRONGER SW TROF OUT OF THE EPAC. AT THE SFC...HIGH P OVR THE GREAT BASIN AND RELATIVELY LOW P OVR THE HIGH/GREAT PLAINS...INCLUDING SOME LEE TROFFING E OF THE BIGHORNS... WILL CREATE A MODEST P GRAD ACROSS THE WIND CORRIDOR. NEARLY CLOUDLESS SKIES...LOTS OF SUNSHINE...AND AFTERNOON INSTABILITY REACHING TO THE MID LVLS WHERE WRLY 20 TO 35 KT WINDS WILL BE PRESENT BELOW A FAIRLY STRONG INVERSION WILL GIVE A DECENT ENOUGH UNI-DIRECTIONAL SOUNDING PROFILE TO INCREASE WINDS TO THE POINT WHERE 25 - 30 KTS GUSTS WILL NOT BE OUT OF THE QUESTION. THIS COMBINED WITH RH VALUES RANGING TO THE MID TEENS WILL INCREASE FIRE DANGER TO THE HIGH/MARGINALLY EXTREME CATEGORY BY SAT AFTERNOON. SUNDAY...WITH THE APPROACH OF THE RELATIVELY STRONG SW TROF AND ASSOCIATED JET...STRONGER WINDS WILL BE A CERTAINTY WITH BOTH INCREASED SFC P GRAD TO GO ALONG WITH INCREASED UNI-DIRECTIONAL UPR LVL FLOW. HOWEVER...THERE SHOULD BE SOME INCREASED MOISTURE FLUX FROM THE SOUTH...INCREASING CLOUD COVER AND LOWERING TEMPS ENOUGH THAT THERE MAY BE SOME IMPROVEMENT IN RH. BOTTOM LINE...THERE IS ENOUGH SUPPORT FOR ONE REASON OR ANOTHER ON BOTH SAT AND SUN TO ISSUE A FIRE WEATHER WATCH AT THIS POINT FOR FIRE WX ZONES 280 AND 289. .LONG TERM...MONDAY THROUGH FRIDAY QUIET WEATHER PATTERN OVERALL MONDAY THROUGH FRIDAY AT THIS POINT. THE GFS AND ECMWF MODELS ARE IN GOOD AGREEMENT THROUGH THE WEEK. A NORTHWEST FLOW ALOFT TO OCCUR WITH MOISTURE AND WEATHER SYSTEMS STAYING NORTH OF THE REGION. THAT MEANS A DRY WEEK OF WEATHER WITH PASSING MID AND HIGH LEVEL CLOUDS FROM TIME TO TIME. THE MAIN FORECAST ISSUE THIS WEEK HAS TO DO WITH HIGH TEMPS. BOTH MODELS INDICATE A BACKDOOR COLD FRONT MOVING INTO THE NORTH AND NORTHEAST ZONES LATE TUE NIGHT INTO WED WITH A SECOND PUSH OF COOLER AIR WED NIGHT INTO THURSDAY. THEN THE ECMWF MODEL BRINGS IN A THIRD COLD FRONT THURS NIGHT INTO FRI. THE GFS IS NOT SHOWING THIS THIRD FRONTAL SURGE AS OF RIGHT NOW...BUT IT DOES LATE FRIDAY NIGHT INTO NEXT SATURDAY. HIGH TEMPS MONDAY WILL BE MILD FOR MID OCTOBER AND EVEN WARMER FOR TUE. MAINTAINED THE COOLER HIGHS FOR WED EAST OF THE CONTINENTAL DIVIDE WITH LITTLE CHANGE IN HIGHS WEST OF THE DIVIDE. AGAIN HAVE MAINTAINED EVEN COOLER HIGH TEMPS THURSDAY EAST OF THE DIVIDE...WITH SLIGHT COOLING WEST OF THE DIVIDE. NEXT FRIDAY HIGH TEMPS LOOK TO BE MILDER PER THE GFS VERSUS THE COOLER ECMWF MODEL. FOR NOW HAVE WARMED HIGHS A LITTLE BIT AND WILL AWAIT FUTURE MODEL RUNS FOR MORE CLARITY. BOTTOM LINE...THE MILD AND DRY FALL CONTINUES. && .AVIATION.../18Z ISSUANCE/ VFR CONDITIONS WITH SCT-BKN HIGH CLOUDINESS IS EXPECTED TODAY WITH GENERALLY A LIGHT BREEZE. MAINLY SKC CONDITIONS ARE EXPECTED TONIGHT...BUT WINDS WILL BEGIN TO PICK UP ON THE LEE SIDE OF MOUNTAIN RANGES AND WIND CORRIDOR...WITH MOUNTAIN TURBULENCE AND POSSIBLY SOME LLWS DEVELOPING. && .FIRE WEATHER... FIRE WEATHER WATCH FOR PORTIONS OF CENTRAL WYOMING SATURDAY THROUGH SUNDAY. TODAY...FIRE DANGER LOW TO OCCASIONALLY MODERATE WITH MIN RH VALUES DROPPING TO THE LOWER AND MID 20S (PERCENT) ACROSS THE SOUTHERN AND NORTHERN FORECAST AREA AND SOME MID TO LATE AFTERNOON WIND GUSTS OF 15 TO 20 MPH. SATURDAY WILL BEGIN TO SEE INCREASING FIRE DANGER...WITH CLEAR SUNNY SKIES...NEAR RECORD WARMTH...MINIMUM RH VALUES DROPPING INTO THE MID AND UPPER TEENS AND WINDS INCREASING OUT OF THE WEST...WITH SOME AFTERNOON GUSTS OF 20 TO 30 MPH. THE MOST LIKELY AREAS TO SEE MARGINALLY EXTREME FIRE WEATHER DANGER WILL BE OVER PORTIONS OF CENTRAL WYOMING...PARTICULARLY FROM SOUTHEASTERN FREMONT COUNTY THROUGH NATRONA COUNTY TO THE EAST. SUNDAY THE APPROACH OF AN UPPER LEVEL DISTURBANCE AND DEVELOPING (DRY) SURFACE FRONT WILL CAUSE WINDS TO INCREASE EVEN FURTHER ACROSS THE SAME AREA...WITH MINIMUM RH VALUES DROPPING TO SIMILAR LEVELS AS ON SATURDAY. MONDAY WILL BE POST FRONTAL AND COOLER...SEEING IMPROVEMENT IN BOTH MINIMUM RH VALUES (HIGHER) AND WINDS (LOWER). && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR WYZ280-289. && SHORT TERM...BRAUN LONG TERM...AR AVIATION...WM/LIPSON FIRE WEATHER...BRAUN
Hazardous weather outlook, Oct 9, 4:08 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 408 AM MDT FRI OCT 9 2015 WYZ001>020-022>030-101200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 408 AM MDT FRI OCT 9 2015 ...FIRE WEATHER WATCH FOR PORTIONS OF CENTRAL WYOMING BOTH SATURDAY AND SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY...POSSIBLE EXTREME FIRE DANGER ACROSS PORTIONS OF CENTRAL WYOMING. STRONG WINDS LIKELY ACROSS THE AREA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 1:32 AM MDT | Fire Weather Watch | RIW | Fremont, Natrona, Sweetwater | 22 hr |
Nearby
High Wind Watches in Wyoming, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.